Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 21, 2006, 10:13 AM CDT for Fayette County, Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 10:13 AM CDT (15:13 UTC)
- Expired
- Jun 21, 2006, 11:00 AM CDT
- In force
- 47 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Fayette County, IA
The radar
The La Crosse radar (KARX), 114 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 10:15 AM CDT | HAIL 0.75 | 2 S Richfield, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 211513
SVRARX
IAC065-211600-
/O.NEW.KARX.SV.W.0050.060621T1513Z-060621T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1013 AM CDT WED JUN 21 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FAYETTE COUNTY IN NORTHEAST IOWA...
* UNTIL 1100 AM CDT
* AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR HAWKEYE...OR ABOUT 9 MILES WEST OF WEST
UNION...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST UNION AND FAYETTE AROUND 1025 AM...
ELGIN AND CLERMONT AROUND 1040 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4285 9162 4284 9188 4282 9189 4282 9207
4289 9207 4290 9206 4308 9206 4308 9166
4307 9162
$$
BAUMGARDT3 follow-up statements
000
WWUS53 KARX 211528
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1028 AM CDT WED JUN 21 2006
IAC065-211600-
/O.CON.KARX.SV.W.0050.000000T0000Z-060621T1600Z/
FAYETTE IA-
1028 AM CDT WED JUN 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTHERN FAYETTE COUNTY...
AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DOUGLAS...OR NEAR WEST UNION...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS W 42 AND B 40 AND ELDORADO AROUND 1035 AM...
BRAINARD AROUND 1040 AM...
CLERMONT AND ELGIN AROUND 1050 AM...
MONTAUK HISTORIC SITE AROUND 1055 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4285 9162 4284 9188 4282 9189 4282 9207
4289 9207 4290 9206 4308 9206 4308 9166
4307 9162
$$
BAUMGARDT000
WWUS53 KARX 211549
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1048 AM CDT WED JUN 21 2006
IAC065-211600-
/O.CON.KARX.SV.W.0050.000000T0000Z-060621T1600Z/
FAYETTE IA-
1048 AM CDT WED JUN 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTHERN FAYETTE COUNTY...
THE PUBLIC REPORTED WIND DAMAGE FROM THESE STORMS...3 MILES SOUTH OF
FESTIVA AT AROUND 1040 AM. ALSO...DIME SIZED HAIL WAS REPORTED NEAR
RICHFIELD AT 1015 AM.
AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ELDORADO...OR 7 MILES NORTH OF WEST UNION...MOVING WEST AT 15
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELDORADO AND DOUGLAS AROUND 1055 AM...
ST. LUCAS AND WAUCOMA CAMPGROUND AROUND 1100 AM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4285 9162 4284 9188 4282 9189 4282 9207
4289 9207 4290 9206 4308 9206 4308 9166
4307 9162
$$
BAUMGARDT000
WWUS53 KARX 211558
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1057 AM CDT WED JUN 21 2006
IAC065-211607-
/O.EXP.KARX.SV.W.0050.000000T0000Z-060621T1600Z/
FAYETTE IA-
1057 AM CDT WED JUN 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE COUNTY
EXPIRES AT 1100 AM CDT...
THE SEVERE STORM HAS MOVED INTO WINNESHIEK COUNTY. ALTHOUGH THE
WARNING WILL NO LONGER BE IN EFFECT AT 11 AM...STRONG STORMS REMAIN
POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR
FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION.
LAT...LON 4285 9162 4284 9188 4282 9189 4282 9207
4289 9207 4290 9206 4308 9206 4308 9166
4307 9162
$$
BAUMGARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:38 AM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 21, 3:38 AM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 338 AM CDT WED JUN 21 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT FORECAST CONCERNS CONTINUE TO BE SHRA/TS CHANCES TODAY THROUGH THURSDAY. SURFACE ANALYSIS AT 3 AM HAD A LOW OVER MANITOBA CANADA WITH AN OCCLUDED FRONT HOOKING UP WITH TRIPLE POINT LOW VICINITY KOMA. WARM FRONT EXTENDED FROM THIS LOW...EASTWARD ACROSS SOUTHERN IA INTO CENTRAL IL. A STRONG 40-50KT LLJ (PER 850MB PLAINS PROFILERS) AND MOISTURE TRANSPORT WAS IMPINGING ON THE FRONT PRODUCING A STRONG WEST TO EAST LINE OF CONVECTION VICINITY OF THE FRONT. FURTHER NORTH...GENERAL UPGLIDE OVER THE FRONT WAS PRODUCING SCATTERED ELEVATED THUNDERSTORMS ACROSS OUR AREA. SO FAR...THESE STORMS HAVE BEEN BEHAVING THEMSELVES. OTHERWISE...TEMPERATURES WERE RELATIVELY WARM FOR THIS TIME OF NIGHT...RANGING FROM THE MIDDLE 60S TO LOWER 70S. 00Z 21JUN06 NAM/GFS IN FAIRLY GOOD AGREEMENT THROUGH THE PERIOD WITH OVERALL SYNOPTIC SETUP. FOR TODAY...MID LEVEL SHORTWAVE IN STRONG WESTERLY FLOW ALOFT WILL CONTINUE TO MOVE EAST FROM THE PLAINS INTO THE GREAT LAKES REGION. THIS WILL TAKE THE SURFACE LOW AND WARM FRONT EAST ALONG I-80 CORRIDOR WITH STRONG 925-850MB MOISTURE TRANSPORT CONTINUING ACROSS THE FRONT INTO FAR SOUTHERN WI THROUGH THE MID MORNING HOURS. THIS SHOULD CONTINUE TO FUEL THE ELEVATED CONVECTION. BEST MOISTURE TRANSPORT BENDS EAST BY NOON FOR A DISSIPATING TREND TO THE CONVECTION ACROSS OUR AREA. MEANWHILE...THE AFOREMENTIONED OCCLUDED FRONT SLIDES SOUTHEAST INTO NORTHWEST WI/SOUTHEAST MN BY NOON. NAM BUILDS AN AXIS OF RESPECTABLE 2500-3500J/KG MLCAPE AHEAD OF THE FRONT BETWEEN 18-21Z AS THE FRONT CONTINUES TO SLIDE SOUTHEAST INTO OUR AREA. WITH LESS CLOUD COVER TO THE NORTHWEST...RAPID DESTABILIZATION SEEMS REASONABLE. ALSO...WITH STRONG 0-3KM SHEAR HOVERING AROUND 40KT PERPENDICULAR TO THE LINE OF CONVECTION...WOULD NOT BE SURPRISED IF A SQUALL LINE GETS GOING ALONG THE FRONT WITH ISOLATED DAMAGING WIND. ADDED SOME DETAIL TO THE POP/WX GRID DATABASE TO ACCOUNT FOR THIS FEATURE. THE FRONT/PRECIPITATION CHANCES CLEAR SOUTHEAST OF THE AREA EARLY THIS EVENING...WITH DRIER AIR FILTERING INTO THE AREA. BOTH GFS AND NAM CONTINUE TO SHOW AREA IN BROAD CYCLONIC FLOW ALOFT ON THURSDAY. WEAK EMBEDDED SHORTWAVE TROUGH RIPPLES SOUTHEAST ACROSS THE AREA DURING PEAK HEATING. EVEN THOUGH THE MODELS ARE NOT PRODUCING QPF WITH THIS FEATURE...BELIEVE FORCING WILL BE ENOUGH TO WARRANT AT LEAST A SLIGHT CHANCE OF SHRA/TS. SURFACE HIGH PRESSURE SETTLES INTO THE AREA THURSDAY NIGHT AND FRIDAY FOR QUIET WEATHER. .LONG TERM...SATURDAY THROUGH TUESDAY 00Z 21JUN06 MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT IN DEVELOPING TROUGH OVER THE UPPER MIDWEST/GREAT LAKES REGION AS A STRONG RIDGE OF HIGH PRESSURE AMPLIFIES OVER THE WEST. FAIRLY STRONG MID LEVEL SHORTWAVE TROUGH ROTATES SOUTHEAST ACROSS THE AREA SATURDAY INTO SUNDAY FOR A CHANCE OF SHRA/TS. CURRENT GRIDS ALREADY HAVE THIS COVERED. OTHERWISE...WITH TROUGHINESS ACROSS THE AREA...TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL. THIS IS ALSO HANDLED WELL IN THE GRIDS. NO CHANGES MADE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DAS
Hazardous weather outlook, Jun 21, 9:06 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 906 AM CDT WED JUN 21 2006 MNZ079-086>088-094>096-WIZ017-029-032>034-041-042-221100- BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-LA CROSSE-MONROE-MOWER- OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-WINONA- 906 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE AREA DURING THE AFTERNOON HOURS. CLOUDS SHOULD ERODE ENOUGH TO ALLOW SOME HEATING AHEAD OF THIS FEATURE...WHICH WILL ALLOW FOR INCREASED INSTABILITY WITH TIME. STRONG WIND FLOW ALOFT WILL ENSURE ANY THUNDERSTORMS WHICH DEVELOP ALONG THE FRONT FROM 1 PM TO 6 PM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A DAMAGING WIND AND LARGE HAIL THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE AREA ON THURSDAY...PROVIDING ANOTHER CHANCE FOR THUNDERSTORMS. NO SEVERE STORMS ARE ANTICIPATED WITH THIS. THE NEXT WEATHER DISTURBANCE IS DUE TO CROSS THE AREA LATE SATURDAY AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THE STORMS WILL BE SEVERE WITH THIS SYSTEM...ALTHOUGH IT DOES APPEAR ORGANIZED THUNDERSTORMS WILL BE A GOOD POSSIBILITY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED TODAY... BUT GROUPS WILL WANT TO MONITOR LOCAL STORM DEVELOPMENT...AND BE PREPARED TO WATCH FOR HAIL AND STRONG WINDS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ043-044-053>055-061-221100- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT- HOWARD-JUNEAU-MITCHELL-RICHLAND-VERNON-WINNESHIEK- 906 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONTAL BOUNDARY IN THE INTERSTATE 80 CORRIDOR WILL MOVE LITTLE DURING THE DAY. A DISTURBANCE RIPPLING ALONG THE FRONT THIS MORNING AND AFTERNOON WILL CONTINUE TO ALLOW THUNDERSTORMS TO DEVELOP ACROSS IOWA...INTO SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. THROUGH THE LATE MORNING AND AFTERNOON HOURS...THERE EXISTS A POSSIBILITY OF VERY HEAVY RAINFALL AMOUNTS ACROSS PORTIONS OF NORTHEAST IOWA...INTO SOUTHWEST WISCONSIN...AS NUMEROUS WAVES OF THUNDERSTORMS MOVE OVER THE SAME AREA. LOCALIZED RAINFALL AMOUNTS TO 2 OR 3 INCHES ARE POSSIBLE...ESPECIALLY FROM OELWEIN TO GUTTENBERG...AND TOWARDS THE CUBA CITY AREA IN GRANT COUNTY. IN ADDITION...AS STORMS INCREASE IN INTENSITY INTO THE EARLY AFTERNOON HOURS...DAMAGING WINDS AND LARGE HAIL WILL ALSO BECOME THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE AREA ON THURSDAY...PROVIDING ANOTHER CHANCE FOR THUNDERSTORMS. NO SEVERE STORMS ARE ANTICIPATED WITH THIS. THE NEXT WEATHER DISTURBANCE IS DUE TO CROSS THE AREA LATE SATURDAY AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THE STORMS WILL BE SEVERE WITH THIS SYSTEM...ALTHOUGH IT DOES APPEAR ORGANIZED THUNDERSTORMS WILL BE A GOOD POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS QUITE POSSIBLE FROM LATE THIS MORNING INTO THE AFTERNOON HOURS. GROUPS WILL WANT TO MONITOR LOCAL STORM DEVELOPMENT...AND BE PREPARED TO WATCH FOR HAIL AND STRONG WINDS. RAINFALL REPORTS WILL ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW/BINAU
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:44 AM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 31 min |
| Jun 21, 10:52 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 53 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.